Addiction: Substance Abuse Community
Fentanyl Withdrawal..Lack of Energy
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Fentanyl Withdrawal..Lack of Energy

My husband is disabled, he has chronic, back, neck, knee pain. For the past 3 1/2 years he has been on pain medicine, it started with vicodin then went to percocet, then nerve blockers(shots) then fentanyl patch, it has been a nightmare because the drug dosages just keep increasing, he has changed from being a strong tough guy to every little thing hurts, his pain doctor says with the results of MRI he could be in a wheelchair in a few years, I honestly feel that in the past 3 years the medicine hurt more than helped. Every month he would run short and suffer withdrawals 7 to 14 days before the next script, I have never had a drug addiction and it was so hard for me to watch him suffer, so as a good wife I did whatever I could, it was very hard for me to understand how he could suffer because he ran short and the following month do the same exact thing. I have distanced myself from friends and family because of his abuse of pain meds, I am tired of making up stories when the withdrawal starts.

Now the good news...7 weeks ago, on his own he went cold turkey, at this time he was on 100mcg every 48hours, and 8- 12 percocets a day, that was what was prescribed but like I said we always were short every month so just double that amount... all of the horrible symptoms are over nausea, chills, sweats, insomnia. I have nursed him back to health with healthy foods, vitamins, foods rich in potassium(advice from a detox center)liquid b12. He eats and sleeps well. Even though he is in pain, he said he can deal with it but he cant take the lack of energy. 2 weeks ago he had complete bloodwork and everything was great, I thought he might have been anemic but the results were fine.

Now the problem...lack of energy he is so drained and exhausted, he is not depressed, we are moving soon to a new state for a fresh start and we are both really looking forward to it. If anyone knows what we can do, please respond I am so afraid the lack of energy will make him start the pain meds again...he says he curses the day he started taking narcotics, we asked the pain mgmt dr if there was anything he can take and he was told no????      
Related Discussions
6 Comments Post a Comment
Blank
1331115_tn?1401672466
I am really sorry to hear about your husband. I am also a chronic pain suffer and going thru detox CT. From what everyone has told me there are a couple of remedy's for energy like the Amino Acid protocol which is on this page. I have been using it and it gave me some energy back. I know its probably hard for him to move around but if he can get and walk around. I will pray for you both and good luck.
Blank
Avatar_f_tn
Hi there!  B12 is great if he is doing that.  A multivitamin is good too.  If he can exercise a little, that will be the clincher!  He needs to move to feel better....whatever he can possibly do would be better than nothing, right?  

Good luck!  He will get his energy back.  It takes time!!! : )
Blank
Avatar_f_tn
Good luck to you and thank you for your advice, I read your story and want you to know that each day will get better...

When the withdrawal was the worst I was scared and called some detox places for help, I actually got to speak with a doctor and he assured me that people dont die from opiate withdrawal...he told me to give him plenty of liquids watch out for dehydration, and give foods rich in potassium (bananas, orange and tomato juice, sweet potato)

I pass this info to you and hope it helps :)
Blank
Avatar_f_tn
Thanks so much, yes b12 liquid and multivitamin are on the menu everyday lol, he is moving everyday he is pushing himself and not happy about feeling so exhausted. We have a numeric system on how he feels 1 being the worst and 10 the best, he wakes up now 7 weeks out at a 6 but slides back to a 3 within 2 hours or less, any suggestions???
Blank
Avatar_m_tn
Hey its my first time detoxing and am 50hours in dont have much to share with u about what to do being im new to this, but ur story really touches the heart, im sorry and wanted to say what a strong individual u are for going through this over and over i see the pain in my wifes eyes and this is the first time for us, i can only imagine what u go through every time wow. I see her trying to be so strong for me but yet i see the fear in her eyes never had seen me this way in 13 years that kills me more than anything . I wish all the best for u and yours stay strong.
Blank
Avatar_f_tn
I wish the best for you and if it was your decision to go cold turkey you will do it...you have to do it for yourself first. My story is so brief I mostly wanted to get info on the fatigue that comes with the withdrawal. Even though I have never had an addiction, I live in his world and because of my love for him I have done so many things that were wrong...I feel very responsible because I allowed it to go on and helped him as much as I could. I have been lied to so many times, he went cold turkey all on his own because I feel he realized he wanted his life back the way it was before.

Good luck to you
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank